Alert archive / New Jersey / Special Weather Statements in 2019
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Apr 9, 2019, 6:43 PM EDT for Camden County, Gloucester County, New Jersey. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2019, 6:43 PM EDT (22:43 UTC)
- Expired
- Apr 9, 2019, 7:15 PM EDT
- In force
- 32 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Camden County, NJ, Gloucester County, NJ
The radar
The Philadelphia radar (KDIX), 46 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 10.7 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 560 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
021
WWUS81 KPHI 092243
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
643 PM EDT TUE APR 9 2019
NJZ017>019-027-092315-
Northwestern Burlington-Camden-Southeastern Burlington-Gloucester-
643 PM EDT TUE APR 9 2019
...A SHOWER WILL AFFECT CAMDEN...CENTRAL GLOUCESTER AND CENTRAL
BURLINGTON COUNTIES...
At 641 PM EDT, a shower was located over Woodbury Heights, or near
Gloucester City, moving east at 60 mph.
Pea size hail and a rumble of thunder is possible with the
activity.
Locations impacted include...
Gloucester City, Deptford, Voorhees, West Deptford, Glassboro,
Lindenwold, Hammonton, Bellmawr, Woodbury, Pitman, Clayton, Berlin,
Shamong, Paulsboro, Magnolia, Westville, Woodbury Heights, National
Park, Brooklawn and Chesilhurst.
LAT...LON 3967 7466 3970 7468 3973 7474 3958 7490
3977 7532 3985 7527 3990 7513 3982 7458
TIME...MOT...LOC 2241Z 287DEG 52KT 3981 7519
$$
POWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Apr 9, 6:41 PM EDT, 2 minutes earlier.
Area forecast discussion, Apr 9, 6:41 PM EDT, 2 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 641 PM EDT Tue Apr 9 2019 .SYNOPSIS... A cold front will cross the area this evening. High pressure will then build in from the west overnight through Wednesday night before moving off the coast on Thursday. A cold front, associated with low pressure moving through the Great Lakes region, will approach from the west on Friday, moving off the coast late Friday night. High pressure will follow for Saturday into early Sunday before another low heads toward the mid- Atlantic coast later Sunday into Monday. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... For the 630 PM update, the cold front continues to cross the area and is now closing in on the I-95 area. A wind shift to the west and northwest occurs in its wake with even wind gusts to around 30 mph. Convection has been on the decrease regarding intensity and therefore lightning production, and thunderstorms are now more isolated. Adjusted the PoPs based on radar trends, and some additional weakening should occur eastward given more of the marine influence. Fog continues along the coast due to the onshore flow and some of it is locally dense. With the expectation of the cold front moving through by later this evening, just kept the mention of fog in the forecast and held off on any advisories. Looks like the worst of the fog is closest to the coast. Behind the front, clouds clear out quickly and drier air will be filtering in to the region. However, winds should stay near 10 kt, which should limit radiational cooling. Even with the cold air advection, expect temperatures to be slightly above normal, with lows in the 40s for most of the area, except in the southern Poconos and NW NJ, where 30s are possible. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/... An inverted surface ridge will build south over the region tomorrow, resulting in tranquil weather. With the continued cold air advection, temperatures are expected to be near or slightly below normal and mostly lower than temperatures on Tuesday (except at the NJ shore, where on shore flow, fog and persistent cloud cover has kept temperatures today mostly in the upper 40s to lower 50s). Highs tomorrow are expected to be from the upper 40s in the southern Poconos to lower 60s across Delmarva. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... Overview... The period starts with surface high pressure spilling into the region from the north. A warm front will approach the Mid- Atlantic on Thursday and then move well to our north. A cold front draped across the Ohio Valley early on Friday will move through the area Friday night. High pressure will spread into the area on Saturday. Low pressure will begin to organize across the Tennessee Valley early on Sunday. This low is expected to track up the Appalachians and be positioned near the NJ/Delmarva coasts early on Monday. The low will quickly slide off the coast and be replaced by high pressure on Tuesday. Wednesday night and Thursday...Wednesday night will be the coolest night of the week with some sub-freezing temperatures likely across the Poconos and NW NJ. Outside of the highest terrain, most will experience lows in the upper 30s to around 40. Winds will be light and mainly from the north. No precipitation expected. Thursday's highs will rebound into the 50s to around 60. Winds will shift onshore. No precipitation expected. Thursday night through Friday night...Thursday night lows should better Wednesday night by 5 to 10 degrees. Clouds will be on the increase. No precipitation expected. 12z models have slowed down the cold front. The first half of Friday should be fairly dry. Chances of showers and thunderstorms increase the second half of the day. Afternoon highs will be in the 60s to lower 70s. Showers and thunderstorms will be most active Friday evening. Winds will shift from the south to southwest. Lows will be in the 40s and 50s. Saturday through Monday...Most models depict the cold front already off shore by sunrise Saturday. Once that front is offshore, we should have quiet weather for much of the remainder of the weekend. The next system we will be watching should be in the desert Southwest on Saturday, and models have it lifting over our region into New England by Monday. If this pattern evolves, it would mean another chance of rain starting during the second half of the day on Sunday continuing into Monday morning. Lows Saturday night and Sunday night will be in the upper 30s and 40s. Saturday's highs will be in the upper 50s to lower 70s depending on location and elevation. Highs on Sunday and Monday will be similar...mainly 50s to mid 60s. Monday night and Tuesday...There still could be some precipitation hanging around Monday night, but things should be drying out. No rain chances on Tuesday at this time. Monday night's lows will be on the cooler side with 30s and 40s expected. Tuesday's highs are expected to be near normal with temperatures in the 50s to lower 60s. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Into this evening...The onshore flow will result in persistent stratus at KACY. Otherwise, mostly VFR conditions are expected. With any shower or thunderstorm, variable and gusty winds, and MVFR conditions are possible. The TAF sites most at risk of seeing thunderstorms are KTTN, KPHL, and KPNE. For KMIV and KACY, the thunderstorms should weaken into light showers (and may even dissipate) before reaching those sites. Winds behind the front will abruptly shift to northwesterly and locally gust to around 25 knots for a time. Tonight...VFR conditions are expected with northwesterly winds generally less than 10 kt. Wednesday...VFR conditions are expected with northwesterly winds of 10 to 15 kt. Outlook... Wednesday night and Thursday...VFR conditions are expected. Winds on Wednesday night are expected to be light and variable. They will predominantly be from the southeast on Thursday. Friday and Friday night...Conditions should start VFR, but MVFR or even IFR conditions will be possible as showers and thunderstorms are likely to move into the region later on Friday into Friday night. Southerly winds may gust up to 30 kt, especially close to the coast. Saturday...Mostly VFR conditions are expected. Sunday...Thickening and lowering clouds. MVFR possible in showers. Mainly northwest winds. && .MARINE... Fog will continue mainly nearshore with the cool onshore wind, however this is expected to dissipate by later this evening as a cold front moves through. Winds and seas are expected to stay below SCA criteria tonight and Wednesday. Outlook... Wednesday night through Thursday...Winds and seas are expected to remain below SCA criteria. Friday and Friday night...Southerly winds will be increasing through the day, and wind gusts could exceed 30 kt by Friday evening. Seas should subsequently increase above 5 feet as well, primarily on the Atlantic coastal waters. Small Craft Advisories looking likely. Saturday and Saturday night...Elevated seas and SCAs may linger for part or all of the day time hours on Saturday, but not into Saturday night. Sunday...Sub-SCA conditions expected. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Kruzdlo Near Term...Gorse/Johnson/O'Brien Short Term...Johnson/O'Brien Long Term...Kruzdlo Aviation...Johnson/Kruzdlo Marine...Gorse/Johnson/Kruzdlo
Hazardous weather outlook, Apr 9, 6:03 PM EDT, 40 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 603 PM EDT Tue Apr 9 2019 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-102215- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset- Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester- Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 603 PM EDT Tue Apr 9 2019 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-102215- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 603 PM EDT Tue Apr 9 2019 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Local storm report, Apr 9, 5:23 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
523 PM EDT TUE APR 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM HAIL ZIONSVILLE 40.48N 75.51W
04/09/2019 M0.25 INCH LEHIGH PA PUBLIC
PEA SIZE HAIL.
0505 PM HAIL EMMAUS 40.53N 75.49W
04/09/2019 M0.70 INCH LEHIGH PA TRAINED SPOTTER
DIME SIZE HAIL.
&&
GORSESpecial weather statement, Apr 9, 5:30 PM EDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
530 PM EDT TUE APR 9 2019
NJZ008>010-PAZ105-106-092200-
Morris-Hunterdon-Somerset-Lower Bucks-Upper Bucks-
530 PM EDT TUE APR 9 2019
...STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL MORRIS...
HUNTERDON...SOMERSET AND NORTH CENTRAL BUCKS COUNTIES...
At 529 PM EDT, strong thunderstorms were located over Ottsville, or
14 miles south of Easton, moving east at 60 mph.
Winds up to 40 mph and pea size hail are possible with this storm.
Go indoors if threatening weather approaches.
Locations impacted include...
New Brunswick, Somerville, Somerset, Bridgewater, Middlesex, Bound
Brook, Manville, Byram, Bedminster, Mendham, Flemington, Tinicum,
High Bridge, Clinton, Peapack And Gladstone, Dublin, Ferndale,
Frenchtown, Lebanon and Milford.
LAT...LON 4043 7456 4041 7474 4042 7475 4042 7480
4040 7481 4036 7526 4055 7532 4078 7457
4059 7449 4057 7453 4049 7446
TIME...MOT...LOC 2129Z 260DEG 51KT 4048 7518
POLocal storm report, Apr 9, 5:33 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
533 PM EDT TUE APR 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM HAIL UPPER BLACK EDDY 40.57N 75.10W
04/09/2019 M0.70 INCH BUCKS PA TRAINED SPOTTER
DIME SIZE HAIL.
&&
GORSELocal storm report, Apr 9, 5:42 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
542 PM EDT TUE APR 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL PHILLIPSBURG 40.69N 75.20W
04/09/2019 M0.25 INCH WARREN NJ TRAINED SPOTTER
PEA SIZE HAIL.
&&
GORSELocal storm report, Apr 9, 5:49 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
549 PM EDT TUE APR 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM HAIL UPPER BLACK EDDY 40.57N 75.10W
04/09/2019 M0.70 INCH BUCKS PA TRAINED SPOTTER
DIME SIZE HAIL.
0508 PM HAIL ZIONSVILLE 40.48N 75.51W
04/09/2019 M0.25 INCH LEHIGH PA PUBLIC
PEA SIZE HAIL.
0505 PM HAIL EMMAUS 40.53N 75.49W
04/09/2019 M0.70 INCH LEHIGH PA TRAINED SPOTTER
DIME SIZE HAIL.
0505 PM HAIL PHILLIPSBURG 40.69N 75.20W
04/09/2019 M0.25 INCH WARREN NJ TRAINED SPOTTER
PEA SIZE HAIL.
0444 PM HAIL STILLWATER TWP 41.06N 74.86W
04/09/2019 M0.25 INCH SUSSEX NJ TRAINED SPOTTER
PEA SIZE HAIL.
0423 PM HAIL SCIOTA 40.93N 75.32W
04/09/2019 M0.25 INCH MONROE PA PUBLIC
PEA SIZE HAIL.
0420 PM HAIL CATASAUQUA 40.65N 75.47W
04/09/2019 M0.70 INCH LEHIGH PA TRAINED SPOTTER
DIME SIZE HAIL.
0420 PM HAIL BETHLEHEM TWP 40.66N 75.33W
04/09/2019 M0.25 INCH NORTHAMPTON PA TRAINED SPOTTER
PEA SIZE HAIL.
0410 PM HAIL NORTH WHITEHALL TWP 40.69N 75.59W
04/09/2019 M0.70 INCH LEHIGH PA TRAINED SPOTTER
DIME SIZE HAIL.
0400 PM HAIL ALBRIGHTSVILLE 41.01N 75.57W
04/09/2019 M0.25 INCH CARBON PA PUBLIC
PEA SIZE HAIL.
&&
GORSESpecial weather statement, Apr 9, 6:43 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
643 PM EDT TUE APR 9 2019
NJZ017>019-027-092315-
Northwestern Burlington-Camden-Southeastern Burlington-Gloucester-
643 PM EDT TUE APR 9 2019
...A SHOWER WILL AFFECT CAMDEN...CENTRAL GLOUCESTER AND CENTRAL
BURLINGTON COUNTIES...
At 641 PM EDT, a shower was located over Woodbury Heights, or near
Gloucester City, moving east at 60 mph.
Pea size hail and a rumble of thunder is possible with the
activity.
Locations impacted include...
Gloucester City, Deptford, Voorhees, West Deptford, Glassboro,
Lindenwold, Hammonton, Bellmawr, Woodbury, Pitman, Clayton, Berlin,
Shamong, Paulsboro, Magnolia, Westville, Woodbury Heights, National
Park, Brooklawn and Chesilhurst.
LAT...LON 3967 7466 3970 7468 3973 7474 3958 7490
3977 7532 3985 7527 3990 7513 3982 7458
TIME...MOT...LOC 2241Z 287DEG 52KT 3981 7519
POThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 2:06 PM EDT | Special Weather Statement | PHI | Morris, Sussex, Warren | 39 min |
| Apr 9, 4:07 PM EDT | Special Weather Statement | PHI | Warren | 23 min |
| Apr 9, 5:30 PM EDT | Special Weather Statement | PHI | Hunterdon, Somerset | 30 min |
| Apr 9, 3:21 PM EDT | Special Weather Statement | PHI | Berks, Lehigh | 39 min |
| Apr 9, 4:01 PM EDT | Special Weather Statement | PHI | Monroe | 44 min |
| Apr 9, 4:59 PM EDT | Special Weather Statement | PHI | Lehigh | 31 min |
Nearby
Special Weather Statements in New Jersey, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.